Alert archive / Ohio / Tornado Warnings in 2007

Tornado Warning 12, NWS Wilmington, OH

August 25, 2007Licking County, Ohio

NWS Wilmington, OH issued this tornado warning at Aug 25, 2007, 4:41 PM EDT for Licking County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2007, 4:41 PM EDT (20:41 UTC)
Expired
Aug 25, 2007, 5:15 PM EDT
In force
34 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Licking County, OH

The radar

The Cleveland radar (KCLE), 143 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 252041
TORILN
OHC089-252115-
/O.NEW.KILN.TO.W.0012.070825T2041Z-070825T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 515 PM EDT.

* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HARTFORD...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  UTICA...

IN ADDITION...HARTFORD...US ROUTE 62 AT STATE ROUTE 661...ST.
LOUISVILLE AND FALLSBURG ARE NEAR THE PATH OF THIS DANGEROUS
THUNDERSTORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 4010 8219 4020 8275 4024 8275 4025 8274
      4027 8274 4028 8249 4025 8246 4024 8219
      4023 8217
TIME...MOT...LOC 2041Z 274DEG 33KT 4023 8273

$$
1 follow-up statement
000 
WWUS51 KILN 252102
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
503 PM EDT SAT AUG 25 2007

OHC089-252115-
/O.CON.KILN.TO.W.0012.000000T0000Z-070825T2115Z/
LICKING OH-
503 PM EDT SAT AUG 25 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHEASTERN LICKING COUNTY...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR US ROUTE 62 AT STATE ROUTE 661...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
UTICA.

IN ADDITION...ST. LOUISVILLE AND FALLSBURG ARE NEAR THE PATH OF THIS
STORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 4010 8219 4020 8261 4027 8260 4027 8248
      4025 8246 4024 8219 4023 8217
TIME...MOT...LOC 2103Z 278DEG 26KT 4022 8252

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Aug 25, 4:30 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 25, 4:30 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT SAT AUG 25 2007

.SYNOPSIS...
COLD FRONT ACROSS CENTRAL OHIO WILL MOVE SOUTHEAST INTO THE
CENTRAL APPALACHIANS OVERNIGHT. HIGH PRESSURE WILL BUILD INTO THE
EASTERN GREAT LAKES EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY/...
COLD FRONT ACROSS NE OHIO WILL CONTINUE TO MOVE SOUTHEAST THIS
EVENING. AIRMASS AHEAD OF THE FRONT IS MODERATELY UNSTABLE WITH
CAPE AROUND 1000 J/KG. H8 JET AXIS IS EXITING TO THE NORTHEAST BUT
30 KT LOW LEVEL FLOW COMBINDED WITH 40-KT H5 WIND MAX WILL SUPPORT
ISOLATED ORGANIZED SEVERE STORMS THROUGH EARLY EVENING...MAINLY
ACROSS THE EASTERN CWA. DELTA THETA-E VALUES ARE HIGHER ACROSS THE
SOUTH (AROUND -30) SO SEVERE THREAT WILL BE MAINLY DOWNBURST WINDS
DOWN THERE. SEVERE THREAT SHOULD DIE OUT AS SFC-BASED INSTABILITY
IS LOST AFTER SUNSET...THOUGH THREAT FOR SHRA/TSRA WILL CONTINUE
THROUGH LATE EVENING ACROSS THE CENTRAL CWA ALONG AND AHEAD OF THE
FRONT...AND INTO EARLY MORNING ACROSS THE FAR SOUTHEAST. SCATTERED
STORMS CAPABLE OF AN INCH OF RAIN PER HOUR JUST AHEAD OF THE FRONT
ACROSS THE FAR NORTH...SO WILL MAINTAIN FLOOD WATCH THROUGH 6 PM
FOR THOSE 3 COUNTIES BEFORE FROPA CLEARS THINGS OUT.

&&

.SHORT TERM /6 AM SUNDAY THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL BUILD IN ACROSS THE GREAT LAKES ON SUNDAY AND
MONDAY. THIS WILL KEEP SKIES MOSTLY CLEAR. TEMPS WILL BE RIGHT
AROUND AVERAGE ON SUNDAY...AND GRADUALLY WARM TO ABOVE AVERAGE ON
MONDAY AS HIGH SHIFTS EASTWARD AND MIDLEVEL RIDGE BUILDS IN FROM
THE WEST.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BE MOVING OFF TO THE SOUTHEAST ON TUESDAY
ALLOWING FOR ONE MORE DRY DAY. A COLD FRONT WILL THEN APPROACH FROM
THE NORTHWEST AND CROSS THE REGION ON WEDNESDAY. ALTHOUGH THERE IS
SOME TIMING UNCERTAINTY WHICH WOULD PRIMARILY AFFECT THE HIGH
TEMPERATURE FORECAST. FORCING DOES NOT LOOK ALL THAT IMPRESSIVE BUT
HAVE KEPT LOW CHANCE POPS PRIMARILY IN THE NORTHERN ZONES FOR
WEDNESDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL THEN BUILD IN
FOR THE REST OF THE WEEK BRINGING TEMPERATURES CLOSER TO SEASONAL
NORMALS.
&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A FRONTAL BNDRY WILL SLOWLY SAG ACROSS THE REGION TROUGH THIS
EVENING. TSRA WILL CONTINUE TO DEVELOP ACROSS ALL TERMINALS. WSW
WINDS WILL GUST NEAR 20 KTS...DIMINISHING TO AROUND 8 KTS AFTER
01Z. SOME BR IS LIKELY 09Z- 13Z...WITH FG IN KLUK.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR OHZ026-035-044.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HAWBLITZEL
NEAR TERM...HAWBLITZEL
SHORT TERM...HAWBLITZEL
LONG TERM...
AVIATION...
Hazardous weather outlook, Aug 25, 5:46 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
546 AM EDT SAT AUG 25 2007

OHZ034-042-043-045-046-051-052-261000-
MERCER-DARKE-SHELBY-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-
546 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS
EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD
REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

OHZ026-035-044-261000-
HARDIN-AUGLAIZE-LOGAN-
546 AM EDT SAT AUG 25 2007

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST
CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS
EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD
REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-261000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
546 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS
EVENING WITH AN APPROACHING COLD FRONT. A FEW THE STORMS COULD
REACH SEVERE LEVELS WITH THE PRIMARY THREAT BEING FROM DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, Aug 25, 2:28 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 PM EDT SAT AUG 25 2007

OHZ080-251900-
HIGHLAND OH-
228 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HIGHLAND COUNTY THROUGH
300 PM EDT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HILLSBORO...MOVING NORTHEAST AT 30
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HIGHLAND
COUNTY AIRPORT...MARSHALL...ROCKY FORK LAKE...PAINT CREEK STATE PARK
AND RAINSBORO.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Aug 25, 2:30 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT SAT AUG 25 2007

KYZ097-099-OHZ079-251915-
BRACKEN KY-MASON KY-BROWN OH-
230 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BROWN...NORTHWESTERN
MASON AND BRACKEN COUNTIES THROUGH 315 PM EDT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR WOOLCUTT...MOVING EAST AT 40 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
AUGUSTA...HIGGINSPORT...MINERVA...STONEY POINT...TUCKAHOE...DOVER...
GEORGETOWN...SOUTH RIPLEY...RIPLEY...MORANBURG...REDOAK AND
RUSSELLVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Aug 25, 2:51 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
251 PM EDT SAT AUG 25 2007

OHZ042-043-051-251930-
MIAMI OH-DARKE OH-SHELBY OH-
251 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...EASTERN
DARKE AND NORTHWESTERN MIAMI COUNTIES THROUGH 330 PM EDT...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR GREENVILLE...MOVING EAST AT 35 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
GETTYSBURG...WEBSTER...VERSAILLES...HORATIO...CIRCLE HILL...
BRADFORD...BLOOMER...RUSSIA...CLAYTON...PLEASANT HILL...COVINGTON AND
POLO.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Local storm report, Aug 25, 3:47 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     WEST UNION              38.79N 83.54W
08/25/2007                   ADAMS              OH   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTYWIDE.

0333 PM     TSTM WND DMG     4 NE PEEBLES            39.00N 83.36W
08/25/2007                   ADAMS              OH   LAW ENFORCEMENT

            A BARN WAS DAMAGED BY WINDS.

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:37 PM EDTSevere Thunderstorm WarningILNBrown53 min
Aug 25, 3:09 PM EDTSevere Thunderstorm WarningILNAdams66 min
Aug 25, 3:26 PM EDTSevere Thunderstorm WarningILNChampaign, Miami49 min
Aug 25, 3:28 PM EDTSevere Thunderstorm WarningILNAdams, Pike62 min
Aug 25, 3:46 PM EDTSevere Thunderstorm WarningILNScioto59 min
Aug 25, 4:44 PM EDTTornado WarningILNFranklin, Madison31 min
Aug 25, 4:55 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross65 min
Aug 25, 5:13 PM EDTTornado WarningILNFranklin32 min
Aug 25, 5:14 PM EDTTornado WarningILNLicking31 min
Aug 25, 5:28 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross62 min
Aug 25, 5:32 PM EDTTornado WarningILNLicking28 min
Aug 25, 5:57 PM EDTTornado WarningILNLicking33 min

Nearby

Tornado Warnings in Ohio, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.